How I Experience Depression 

​ When I’m becoming  depressed I usually start off eating a lot of junk food, staring at the TV for hours, avoiding all phone calls, people and situations. I sleep 15-20 hours a day and don’t care. I don’t take care of my hygiene or eat or drink enough. I self medicate with benzodiazepines. And I obsess about everything in my past and worry constantly about the future. I get extremely irritable and anxious and sometimes quite agitated. I often think of overdosing several times a day.

 I do see a physiatrist but we can not seem to find the right meds since last year when my Paxil stopped working.  My depression always gets worse in the winter from having S.A.D, but I also suffer from bipolar depression, PTSD, and borderline personality disorder mood swings, plus have a chronic illness. It all adds up!!  How does your depression affect you? 

Advertisements

Couldn’t do it

Well, I only lasted 3 days¸ it wasn’t the detoxing part it was the place itself. We had one 100 foot hallway we could walk up and down (and up and down, and up…..you get the idea), no groups or therapy, just sitting and waiting, every hour like a day. I couldn’t cope with being locked up there. So now my clinical social worker, my shrink and my Dr. are going to work together and we will do a slow detox at home. I’m just so damn happy to be out of there, wrong place, wrong time. I see my 3 people Monday so will have more news then. Thank you all for your support.

Withdrawal off psych. meds

I’m  afraid I’m getting more antisocial as I get older, more things grate on my nerves, I don’t know why. I feel like becoming a hermit.

Some of it may have to do with me and my Dr. weaning me off all these stupid psych. drugs I’ve been on, clonazepam for 5 years, seroquel for 3?  These drugs actually change your brain and how it works, and when you come off them you get rebound symptoms of why they put you on them in the first place but 5x worse.  That’s why I can only drop 1/4 tablet (0.25 mg) a month of the clonazepam.  I started at 3 mg, and am now down to 0.75 mg, so that’s good but I do get a lot of rebound anxiety. The other drug (quetiapine/seroquel) for mood swings/agitation/racing thoughts, I have reduced from 300 mg at the start of March to 100 mg.  Unfortunately, it’s going off the last bits of these drugs that causes the worse withdrawal symptoms.  I don’t care, I just want off them.  But it is making me kind of crazy : (

Update – Out Hospital, Day Hospital, Medication changes.

Out of hospital, medication changed to 200 mg seroquel, 50 mg 2x/day + 100 mg night.  Added 25 mg as PRN too.Image  Also 1 mg Clonazepam as PRN for agitation. hope it works.  Day hospital will begin in about 6 weeks and continues 6 week.  It’s intensive, Mon-Fri., Wednesday off to do homework, relax, etc.

Seeking Safety

Well, Tuesday I was admitted to hospital. I had a nervous breakdown, caused by Abilify in part, plus constant stress, health problems, etc. I’m being treated on the short term ward, I will be here about 4 more days while my team  changes my meds and monitors the  response.
The  Abilify was removed instantly, a nurse told me those two drugs don’t work well together anyway.  Instead I’ve now  been put on Seroquel , 100 mg at night, 50 mg 2x day. We will see if it helps stabilize my mood, lift my depression, help me sleep, and decrease agitation, suicidal urges etc. Hopefully it won’t make me get fat, maintaining my weight is very important to me.  Or to doped up, don’t like that either.
I’m also going to be starting their Day Hospital here, in about 3 or 4 weeks.   The problem with that is I will need a place to stay in the city for the 6 week program as I can’t travel 1 hr. each way 4 times a week with my CFS. They are looking into lodgings of some sort (a group home?), or I might just stay with a friend here in the city IF his roommate agrees and IF they have a spare room and IF it’s not too far from the hospital or I can get here with 1 bus.  Lots of IF’s!.

It’s  complicated, but do-able, though I will be far from my family for 6 weeks. which will be hard on us all, especially my boyfriend :'(.   But I need to take care of myself, or I can’t be a help to anyone and if I killed myself….well they tell me its one of the most traumatic events for remaining family members to go through and I don’t want to do that to my family.
I’ll be posting updates to this entry as things transpire.  Wish me luck!

P.S.   I am on a very small unit, there are only 5 of us. The nurses are AMAZING, and my shrink is very sweet. My while tream is wonderful and the people on the ward with me are very nice.  I feel safe here and my brain and body are resting for the first time in a month.